Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Bursitis in hip, difficulty in standing for long, pain in thigh and shin. Taken steroid, taking ibuprofen, hydrocodone, stretching exercise, compresses. What could be going wrong?

I am a female 65 yrs old.I had bursitis in my left hip. Had a steroid injection and took oxaprozin . After a week got releif, then I got it in my right hip. A week ago had a steroid injection and have been taking otc store brand ibuprofen and when the pain becomes severe I m taking hydrocodone(left over from a broken wrist). i have been doing some stretching and a few household chores but the pain gets so intense I can t stand for very long, while the pain is not as bad as a week ago I still have pain in my theigh and my shin. i have been resting on the couch with ice/heat and that helps until bedtime then it gets worse. What am I doing wrong, what can I take for some releif and how much longer should this last.
Asked On : Sun, 17 Jun 2012
Answers:  1 Views:  175
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Orthopaedic Surgeon 's  Response
after a steroid injection for bursitis the pain is often worse for a week or two before it settles down. when the pain is more severe following a steroid injection this paradoxically in my experience often means that the injection is more successful in the long term of relieving the symptoms, so hang in there it should get better. make sure you don't have any redness or swelling in your thigh consistent with a cellulitis as a result of the injection as this might require antibiotic treatment.
Answered: Sat, 29 Mar 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor